Alert archive / Ohio / Ice Storm Warnings in 2022

Ice Storm Warning 1, NWS Charleston, WV

February 3, 20224 counties in Ohio; Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this ice storm warning at Feb 3, 2022, 11:02 AM EST for 4 counties in Ohio; Carter County, Greenup County, Kentucky. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2022, 11:02 AM EST (16:02 UTC)
Expired
Feb 4, 2022, 6:56 AM EST
In force
20 hr
Issued by
NWS Charleston, WV

Counties Carter County, KY, Greenup County, KY, Athens County, OH, Jackson County, OH, Morgan County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
400 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this ice storm warning went out at Feb 3, 6:11 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 3, 6:11 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
611 AM EST Thu Feb 3 2022

.SYNOPSIS...
A complicated frontal system through Friday with heavy rain,
then a wintry mix. The weekend will be mainly dry with a warming
trend. Weak cold front arrives early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Thursday...

A cold front will slowly slide eastward across the area today
and tonight. Persistent rain can be expected near and east of
the front. Models indicating some areas receiving 2 to 3 inches
of rain, especially near the Ohio River. Will expand the Flood
Watch westward another set of counties in Ohio as this area
contains many flood prone waterways. Also have some concerns in
eastern West Virginia with water in the snowpack combining with
rainfall amounts of 1 to 2 inches. Therefore will also expand
the Flood Watch eastward as well.

A warm layer aloft will create a band of freezing rain and sleet
over southeast Ohio today, pushing eastward tonight. Latest
models show that the heavier freezing rain accumulations could
make it into western portions of West Virginia. Based on this,
have expanded the Winter Storm Warning to include the Ohio River
counties on the West Virginia side. Could see some snow as the
colder air eventually moves in, but freezing rain and sleet are
the main concerns.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 235 AM Thursday...

Cold front will be exiting the CWA at the start of the period. A
light wintry mix will continue to linger much of Friday/Friday
night, with only light additional accumulations expected.
Current headline timing for advisories looks good at this point.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 235 AM Thursday...

Expecting slick road conditions to continue into Saturday
morning with very cold temperatures taking hold. Most locations
will dip into the single digits to lower teens. Otherwise, dry
weather will take hold for the weekend. An upper shortwave will
move into the area early next week with a shot of cooler air,
but conditions should remain dry. Another clipper is expected
the middle of next week with light snow showers expected.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 605 AM Thursday...

A cold front across the area will slowly slide eastward,
pushing into Virginia by this evening. East of the front,
expect MVFR to VFR conditions. Along and behind the front,
expect IFR to LIFR conditions.

Freezing rain and sleet can be expected today in Ohio, and will
slowly push eastward into northeastern Kentucky and western
West Virginia this evening, and into eastern West Virginia and
southwestern Virginia Friday morning. Some snow is possible west
of the freezing rain and sleet band.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Onset times and intensity of restrictions
could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               THU 02/03/22
UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EST 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  H    M    M    M    L    L    H    H    H    M    L    H
HTS CONSISTENCY  M    M    L    L    M    M    M    L    H    H    M    M
BKW CONSISTENCY  M    M    L    L    L    L    L    L    L    L    L    M
EKN CONSISTENCY  H    M    M    M    M    L    L    L    L    L    L    L
PKB CONSISTENCY  H    M    H    M    H    M    H    H    M    M    M    M
CKB CONSISTENCY  M    L    M    M    H    H    H    H    H    H    M    H

AFTER 12Z FRIDAY...
Widespread IFR Friday morning, and continuing in snow in and
near the mountains Friday afternoon.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through late tonight for WVZ005>011-013>020-
     024>034-039-040-515>526.
     Winter Weather Advisory from 1 AM to 7 PM EST Friday for
     WVZ032>034-039-040-515>526.
     Winter Storm Warning from 7 PM this evening to 1 PM EST Friday
     for WVZ005>011.
     Winter Weather Advisory from 7 PM this evening to 1 PM EST
     Friday for WVZ013>020-024>031.
OH...Flood Watch through late tonight for OHZ075-076-085>087.
     Winter Storm Warning until 7 AM EST Friday for OHZ066-067-075-
     083-084.
     Winter Storm Warning until 7 AM EST Friday for OHZ076-085>087.
KY...Flood Watch through late tonight for KYZ103-105.
     Winter Storm Warning from 7 PM this evening to 1 PM EST Friday
     for KYZ105.
     Winter Storm Warning until 7 AM EST Friday for KYZ101>103.
VA...Flood Watch through late tonight for VAZ003-004.
     Winter Weather Advisory from 1 AM to 7 PM EST Friday for
     VAZ003-004.

&&

SYNOPSIS...RPY/SL
NEAR TERM...RPY
SHORT TERM...SL
LONG TERM...SL
AVIATION...RPY
Hazardous weather outlook, Feb 3, 2:51 AM EST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
251 AM EST Thu Feb 3 2022

VAZ003-004-WVZ032>034-039-040-515>526-040800-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
251 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ103-OHZ076-085>087-040800-
Boyd-Washington-Meigs-Gallia-Lawrence OH-
251 AM EST Thu Feb 3 2022

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
FRIDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-083-084-040800-
Perry-Morgan-Jackson OH-Vinton-
251 AM EST Thu Feb 3 2022

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ013>020-024>031-040800-
Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-
Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
251 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST FRIDAY...

This Hazardous Weather Outlook is for portions of central West
Virginia, northern West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-WVZ005>011-040800-
Lawrence KY-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-
251 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central West Virginia, northern West
Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ075-040800-
Athens-
251 AM EST Thu Feb 3 2022

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-040800-
Greenup-Carter-
251 AM EST Thu Feb 3 2022

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 3, 9:21 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 AM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FREEZING RAIN    1 SE SOMERSET           39.80N 82.29W
02/03/2022  E0.10 INCH       PERRY              OH   TRAINED SPOTTER

            SPOTTER REPORTS FREEZING DRIZZLE WITH ICE
            GLAZE MAINLY ON UNTREATED SURFACES.

&&

FMK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:11 PM ESTAreal Flood WarningRLXTyler31 hr
Feb 3, 3:33 PM ESTAreal Flood WarningRLXJackson, Mason, Wood30 hr
Feb 3, 3:43 PM ESTAreal Flood WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Jackson, Lewis and 5 more29 hr
Feb 3, 5:03 PM ESTAreal Flood WarningRLXCabell, Mason28 hr
Feb 3, 2:16 PM ESTAreal Flood WarningRLXWashington28 hr

Nearby

Ice Storm Warnings in Ohio, 2022Ice Storm Warnings in Kentucky, 2022Every ice storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.